Good evening lovely people. Probably telling you something you all know already but just wanted to share with you the danger of reducing steroids too quickly. I thought very clever to get to 2mg.....Not so clever when l couldn't breathe vomiting abdominal pain so severe it caused bruising.... Dr. At hospital recognised it and shoved 50 mg in. Felt better in an hour. Adrenal glands simply weren't ready. Don't want to frighten anyone. I just didn't know about this.....xx
Adrenal insufficiency : Good evening lovely people... - PMRGCAuk
Interesting. I know about it but not really how it can take one. How long had you been on 2 and did anything precipitate it like illness or other stress?
I got to 3 mg,without any problems,was unable to lower the dose because of a flare,how long were you on steroids before you reduced to 2 mg,and what was the starting dose ?
Thanks for the warning cmj33g! I am so glad you are alright. You must have been terrified.
Omg. I’m terrified. Thank you so much. Am at 9 and tapering so this is relevant. Are you ok now?
Bouncing. Don't be terrified. Xx
My mantra is "what's the worst that can happen"?......now I know. Often wondered since starting on the taper downwards so very useful to squirrel away. Poor you, sounds alarming.
When were you diagnosed and how long were you on 4 and then three? I just finished a 52 day taper from 5 to 4 and tonight started a 52 day taper towards 3. The last few weeks I’ve had the first breakthrough reflex and gastric upset since before PMR and Pred.
Thanks for the warning. Hope things get easier for you.
I was diagnosed April 2017. I went on 10mg and then 5. Came off in December as used leflunomide. Hurt my liver enzymes so went back on 5. Then 4 then 3 upto July. Now cut to 2 and that's when l crashed out. My GPS hate steroids. I get that but giving us drugs known to damage the liver in many cases was no option either. Autoimmune diseases are defo. Worse to get but should resolve eventually. Good luck. Xx
I could not count how many times I have posted this:
This is rarely offered to you, as I have found out over the years. I was referred without asking.
You have probably been on pred for at least three years and are also 3 years older.
You are told to carry your Blue Steroid Warning Card for at least 1 year from ceasing to take pred. This is to alert medics if soemthing goes awry.
Once you get down to 7.5mg and below, some medics prefer 5mg, you should ask for the above test. It needs a referral to an Endocrinologist.
Your adrenal glands have to wake up and start working again and it can take up to a year for them to become fully functional. In some cases they never wake up , I have been told that the incidence in low.
But you need to know they have started to wake up. An adrenal crisis is not to be sneezed at...................so insist.
Put Synacthen Test in your search engine.
Thanks for the heads up about this. Over 3 years I've tapered from initial 12mg down to 4mg. Tried 3mg on slow taper from August but only got as far as September before fatigue and aches slowly kicked in again so gone back to 4mg. Day to day life pottering about not bad but still can't walk fast without costochondritis chest pain setting in. And can only manage about a third of a mile before I come to a stop.
I had a Synacthen test a year ago and the results showed my adrenals were "borderline". This statement got lost in all the other struff I was being told. So would urge anyone to get Doc to be specific about what the test result definition means - are my adrenal glands still asleep, just dozing, or having the occasional daytime nap! I am being referred to an Endocrinologist so will report back. Don't like the sound of leflunamide.
All the best to all, Lynne
We do know but it is useful to be reminded how dangerous it can be...pleased you made a good recovery, what dose are you on now?
Have you thought of taking natural supplements to boost your adrenal levels?
Not what you're looking for?
You may also like...
doctor. I think this must be Adrenal Insufficiency. I wondered if any of you might be familiar...
permits. My question is this... I'm suspecting my adrenal glands are working okay, so would it hurt...
with PMR in March 2015 and have successfully reduced Prednisone dose from 15 mg daily to 7 mg...
that adrenals kick back in below 5 mg a day so this is all very worrying as I have been reducing...
adrenal insufficiency caused by the preds which is a possibility I will keep you...